Home > Journals > Gazzetta Medica Italiana Archivio per le Scienze Mediche > Past Issues > Gazzetta Medica Italiana Archivio per le Scienze Mediche 1999 October;158(5) > Gazzetta Medica Italiana Archivio per le Scienze Mediche 1999 October;158(5):159-63

CURRENT ISSUE
 

ARTICLE TOOLS

Reprints

GAZZETTA MEDICA ITALIANA ARCHIVIO PER LE SCIENZE MEDICHE

A Journal on Internal Medicine and Pharmacology


Indexed/Abstracted in: BIOSIS Previews, EMBASE, Scopus, Emerging Sources Citation Index

 

CLINICAL CASES  


Gazzetta Medica Italiana Archivio per le Scienze Mediche 1999 October;158(5):159-63

Copyright © 1999 EDIZIONI MINERVA MEDICA

language: Italian

Cardiogenic shock in a case of amiodarone intoxication

Crocco F. 1, Severino M. 2, Scrivano P. 1, Calcaterra R. 2, Cristiano G. 1

1 Ospedale Civile «Annunziata» - Cosenza, Divisione di Medicina d’Urgenza; 2 Ospedale Civile «Annunziata» - Cosenza, Divisione di Geriatria


PDF  


This study reports the case of a patient diagnosed with dilatative cardiomyopathy who presented cardiogenic shock following dual intoxication from digitalis and amiodarone. This case underlines the importance of considering this possibility in patients in whom the symptoms of cardiogenic shock include ECG alterations (brachycardia, widened QRS complex and prolonged QT interval). The authors also emphasise the value of amiodarone treatment in some cardiac patients. In fact, once the symptoms of intoxication had regressed, amiodarone treatment was successfully continued in this patient.

top of page

Publication History

Cite this article as

Corresponding author e-mail